MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SEE H.10
Model Number 246004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: system, test, automated antimicrobial susceptibility, short incubation.Investigation summary this complaint is confirmed.This complaint is for leaking phoenix ast indicator (246004) batch number 2116524.The customer did not provide sample returns, but photos were provided for investigation.The photos showed indicator in the pouch and on the bottle.Based on the photos provided, this complaint is confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints was performed and revealed two (2) additional complaints on this batch.Complaint trending was performed and a complaint trend was identified for this defect.Based on the severity and rate, a corrective and preventive action (capa) investigation has been initiated for this defect.Bd id/ast plant quality will continue to closely monitor trends for this defect, including changes in severity and rate.
 
Event or Problem Description
It was reported that while using the bd phoenix¿ ast indicator solution that there was a leaking bottle.The following information was provided by the initial reporter: indicator vial was leaked, indicator solution has spilled outside of vial when customer opened pouch.

Brand Name
BD PHOENIX¿ AST INDICATOR SOLUTION
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16475504
Report Number1119779-2023-00197
Device Sequence Number17973225
Product Code LON
UDI-Device Identifier30382902460047
UDI-Public30382902460047
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number246004
Device Catalogue Number246004
Device Lot Number2116524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown